Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 60, NWS Austin/San Antonio, TX

August 5, 2005Burnet County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 5, 2005, 8:33 AM CDT for Burnet County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2005, 8:33 AM CDT (13:33 UTC)
Expired
Aug 5, 2005, 10:30 AM CDT
In force
117 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Burnet County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 051335
FFWEWX
TXC053-051530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
833 AM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  BURNET

* UNTIL 1030 AM CDT

* AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM SEVERAL THUNDERSTORMS OVER THE WARNED AREA.


HEAVY RAINFALL FROM A CLUSTER OF THUNDERSTORMS CURRENTLY IN EASTERN 
BURNET COUNTY WILL CAUSE FLOODING OF SMALL CREEKS AND 
STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND 
STREAMS.  THESE STORMS WILL MOVE WEST AT ABOUT 10 MPH AND WILL 
CONTINUE TO PRODUCE HEAVY RAIN.  RAINFALL AMOUNTS WILL GENERALLY BE 
ONE HALF OF ONE INCH TO ONE INCH WITH LOCALLY HIGHER AMOUNTS 
POSSIBLE.

FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.

LAT...LON 3055 9832 3045 9816 3077 9801 3101 9791
      3098 9838

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:36 AM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Aug 5, 3:36 AM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
336 AM CDT FRI AUG 5 2005

.DISCUSSION...
OUTFLOW FROM WEST CENTRAL TX AND EAST TX CONVECTION THURS EVE HAVE
COMBINED TO PRODUCE A FOCUS FOR CONVECTION OVER EASTERN PARTS OF
SOUTH CENTRAL TEXAS. SATELLITE DERIVED PRECIPITABLE WATER VALUES
ARE INDICATED TO BE AROUND 2 INCHES FOR THIS ENVIRONMENT TO SUPPORT
LOCALLIZED FLASH FLOOD THREATS. THIS CONVERGENCE ZONE SHOULD
GRADUALLY DILUTE DURING THE DAY BUT STILL ENABLE SOME ENHANCEMENT
OF SHOWERS AND THUNDERSTORMS ACROSS THE CENTRAL AND EASTERN TWO-
THIRDS OF THE FORECAST AREA. ALSO, A SURFACE TROUGH OVER THE BURRO
MOUNTAINS OF MEXICO HAS ENHANCED UPSLOPE FLOW CONVECTION.
CONVECTIVE OUTFLOWS FROM THIS ACTIVITY COULD ENHANCE THE CHANCE
OF RAIN OVER THE RIO GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU
LATER THIS MORNING. THUS POPS FOR TODAY ARE IN THE CHANCE CATEGORY
FOR ALL AREAS. WITH ADDED CLOUD COVER AND RAINS EXPECTED, WILL SEE
HIGH TEMPS COOL 2 OR 3 DEGREES FROM PERSISTENCE.

CONVECTIVE TRENDS IN THIS BROADLY UNSTABLE ENVIRONMENT COULD
EASILY INCREASE LOCALLIZED FLASH FLOOD THREATS ON SHORT NOTICE
ANYTIME FROM TODAY THROUGH TUESDAY WHEN HIGH PRESSURE ALOFT BEGINS
TO SLOWLY BUILD BACK OVER THE SOUTHERN PLAINS. SATURATION LEVELS
VARY QUITE A BIT FROM ONE PLACE TO THE NEXT, SO ISSUING FLASH
FLOOD WATCHES FOR THESE ISOLATED HEAVY RAIN EVENTS DONT MAKE SENSE
JUST YET.

MODEL TRENDS ARE SHOWING LESS CONFIDENCE IN THE RIDGE TAKING
HOLD, AND ANOTHER TUTT LOW IS FORECAST TO UNDERCUT THE RIDGE OVER
SOUTH TEXAS BY THURSDAY. THUS THE DRYING TREND FOR NEXT WEEK
APPEAR LESS FAVORABLE THAN IT DID FROM YESTERDAY. FOR NOW WILL
STICK WITH NO SIGNIFCANT POPS IN THE MIDDLE PART OF NEXT WEEK WITH
TEMPERATURES RISING 2-4 DEGREES IN THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              94  75  96  73 /  50  40  30  30
AUSTIN BERGSTROM INTL AIRPORT  92  70  94  71 /  50  40  30  30
DEL RIO INTL AIRPORT           94  76  93  75 /  30  30  20  20
SAN ANTONIO INTL AIRPORT       93  75  94  73 /  50  40  30  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/04
Hazardous weather outlook, Aug 5, 5:20 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
520 AM CDT FRI AUG 5 2005

TXZ171>173-183>194-202>209-217>225-228-061000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
520 AM CDT FRI AUG 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND CONTINUE INTO TONIGHT.
THE STORMS WILL GENERALLY BE SLOW MOVING. THIS WILL RESULT IN LOCALLY
HEAVY RAINFALL WHICH MAY CAUSE MINOR FLOODING OF SMALL STREAMS AND
URBAN AREAS. WIND GUSTS UP TO AROUND 40 MPH ARE ALSO POSSIBLE NEAR
STORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN
BE EXPECTED SATURDAY THROUGH THURSDAY. THE MAIN THREAT WILL BE
LOCALLY HEAVY RAINFALL AND GUSTY WINDS. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:22 PM CDTFlash Flood WarningEWXKendall113 min
Aug 4, 7:51 PM CDTFlash Flood WarningEWXGillespie2 hr
Aug 4, 9:08 PM CDTFlash Flood WarningEWXKendall82 min
Aug 5, 12:30 AM CDTFlash Flood WarningEWXWilliamson2 hr
Aug 5, 7:16 AM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Aug 5, 12:22 PM CDTFlash Flood WarningEWXEdwards, Kinney, Real3 hr
Aug 5, 1:26 PM CDTFlash Flood WarningEWXDeWitt3 hr
Aug 5, 1:28 PM CDTFlash Flood WarningEWXVal Verde3 hr
Aug 5, 2:16 PM CDTFlash Flood WarningEWXBexar3 hr
Aug 5, 2:52 PM CDTFlash Flood WarningEWXBandera, Medina3 hr
Aug 5, 2:58 PM CDTFlash Flood WarningEWXEdwards, Kinney, Real, Uvalde3 hr
Aug 5, 4:32 PM CDTFlash Flood WarningEWXGonzales118 min
Aug 5, 5:15 PM CDTFlash Flood WarningEWXFayette3 hr

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.